This is topic Update on Tachycardia while asleep in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/128442

Posted by Summer3 (Member # 35286) on :
 
Does anyone get tachycardia while they are sleeping? Last night I wore my personal HR monitor which is usually used for running ( a chest strap/watch) to sleep.

I had 15.25 minutes where my HR was above zone 3 which for me is 170bpm or higher. The max it got to (while sleeping) was 206. I'm in my 20's so that's not life threatening but still. My average HR while asleep was 65.

Anyone want to venture a guess as to what that is? It didn't wake me up. I just returned my heart monitor (30 day). It wasn't the kind that stayed attached. I had another one in the fall that did stay attached at night but I don't think it ever caught this or could transmit night events because I'm not in an area with cell reception.

I guess I will ask my EP about it. He thinks in general nothing is too bad with my heart because no structural heart damage. Will he take a running watch/strap seriously though? I have pictures of it.

[ 04-09-2014, 07:08 PM: Message edited by: Summer3 ]
 
Posted by Lymetoo (Member # 743) on :
 
I used to get it. Trazodone gets the most blame for that.

I doubt they will take a watch seriously, but show it to him anyway.

My tachy was never as high as yours, I don't think.
 
Posted by Summer3 (Member # 35286) on :
 
Yeah I don't know if he'll take it seriously or not. I mean even on his monitor though I got to 188 walking the dog.

This one is a chest strap and not a cheap one, so it's a little more accurate than just a wrist watch alone.
 
Posted by opus2828 (Member # 15407) on :
 
I had a lot of tachy in my sleep when I first got POTS and I ended up doing a sleep study. They found that I was getting adrenaline surges everytime I came into light sleep. A low dose beta blocker and low dose klonopin helped.
 
Posted by Summer3 (Member # 35286) on :
 
I can't take a beta blocker unfortunately. Even the EP doesn't want me on them. I lost circulation in my feet. It was bad.........I had a picture of it that he couldn't believe I waited that out.

I can try Flecainide if I want for irregular heartbeats. That's a risky med though with V-FIB and cardiac arrest as a side effect. I'm also on midodrine which I don't take at night so it doesn't have the HR lowering effect while I'm sleeping.
 
Posted by opus2828 (Member # 15407) on :
 
I had a lot of trouble with beta blockers at first. My blood pressure runs low and they kept giving me big doses like 25 mg telling me it didn't come any less.

Through a friend I found out about atenolol suspension. It is a liquid and it doses at 2 mg of beta blocker for every ml of liquid.

So I have found that 4-5 mg just takes the edge off the tachy. I take it three times a day about every five hours.

I wonder if this would be an option for you?
 
Posted by Carmen (Member # 42391) on :
 
I use to have tachycardia and anxiety. It all ended when I started supplementing with Lugol's iodine.
 
Posted by Summer3 (Member # 35286) on :
 
I haven't tried atenolol. Did you have severe depression on that? That was my main problem with Toprol and I will NEVER take that again even though it helped with my fainting when combined with midodrine. I literally was wishing I'd never get up again on that.

It also gave me horribly painful blue feet which turned out to be a lack of circulation so even the EP wanted me off it.

I wonder if it's dangerous to have a fast heart rate? The EP doesn't seem concerned and says it's probably POTS when combined with the visible blood pooling/purple mottled skin on my legs.
 
Posted by opus2828 (Member # 15407) on :
 
I had a lot of trouble with toprol. Because the atenolol is such a low dose I don't seem to have any side effects.

I think a too high heart rate is not good. I've heard that it can eventually lead to problems with the muscle.
 
Posted by LymeCFIDSMCS (Member # 13573) on :
 
I get it in my sleep when my blood pressure drops -- often into the 70s over 30s -- but will wake up with my heart racing and the blood pressure cuff records both of these, the low blood pressure and accompanying tachycardia. So in my case it's connected to either other cardiac issues and/or POTS/OI.
 
Posted by Summer3 (Member # 35286) on :
 
I bet that's what's happening to me too. My BP is probably really low while I'm sleeping.

I'm worried about my EP appointment in a few days. I don't have any good treatment options for my fainting issue. I tried to get it under control with exercise in combination with high dose midodrine and couldn't.

I feel like such a failure. I can never get any improvement in any symptom from medications or herbs.
 
Posted by Marnie (Member # 773) on :
 
http://www.lyme-symptoms.com/3Lyme-Symtoms.html

***Alpha wave intrusion during sleep.***

Linked to acetylcholine release.

Re: certain meds...see what they may deplete (statins, Atenolol, etc.)- what may need to be supplemented when on them.

This link provides info. about treatment:

http://www.webmd.com/sleep-disorders/features/what-your-sleeping-style-says-about-you?page=2

To convert glutamate (brain "accelerator" and a brain FUEL) to *GABA*(brain "brake")requires an enzyme called GAD which requires B6 - active form is called PLP/P5P and Now has a really good PLP form of it (includes additional nutrients to help B6).

SOME persons have antibodies to GAD (GAD65/GAD67)which may have an underlying genetic connection.

These persons look to need/function on high levels of glutamate...you could call them glutamate "junkies". They also look to thrive on high adrenaline too. This is NOT A NEGATIVE COMMENT since they are considered "Type A" and are VERY SMART, VERY TALENTED, VERY DIVEN and often, very funny.

High levels of acetylcholine is also linked to high intelligence - Einstein.

Coffee and doughnuts (caffeine is a glutamate trigger...beer triggers GABA...not suggesting, just showing you the "whys")

http://www.psychologytoday.com/blog/your-brain-food/201010/how-coffee-and-donuts-enhance-memory

Not surprising our #1 most consumed legal "drug" is coffee

and then there is beer plus our love of fructose (corn syrup) loaded pop. Gotta get our carbons...

But Candida (read just the last sentence):

http://www.ncbi.nlm.nih.gov/pubmed/9063003
 
Posted by Summer3 (Member # 35286) on :
 
Apparently it's not a one time thing. It got to the 180's last night and again during the day today without me noticing it.

I think it must be SVT because I tend to not feel that.
 
Posted by opus2828 (Member # 15407) on :
 
Have they considered trying octeotride?
 
Posted by tick battler (Member # 21113) on :
 
Parasites caused it for me. It went away with parasite treatment.
 
Posted by Summer3 (Member # 35286) on :
 
I spoke to the EP. He basically said that my HR monitor watch was probably picking up artifact or malfunctioning with the 206 HR at night (I disagree). Even if it wasn't he says that because I have no structural heart damage, that the tachy and the multifocal PVC's up to triplets are not a danger to me.

He gave me the choice of Bystolic, back on Toprol (which gave me suicidal depression), Flecainide or an SSRI. I declined all of them since they are not curing anything and are only for my convenience.

He increased the midodrine to 4x per day. I asked him if it could spike my BP too high when combined with exercise since I've been running daily. He didn't know so I will do a stress test in a few months. It's a little nerve-wracking to be on a medication that very few people take but it's keeping my fainting bp drops at 5x per day instead of 10x.
 
Posted by sk8ter (Member # 8671) on :
 
why wait? do the stress test now?/ is there a reason he didnt try a calcium channel blocker like diltiazem??? if it were me i would get an RBC Magnesium, RBC Potassium, done also.. I would increase my mag glycinate also.. but that is for me
 


© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3